Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On some properties of the Banach algebras $ A\sb p(G)$ for locally compact groups


Author: Edmond E. Granirer
Journal: Proc. Amer. Math. Soc. 95 (1985), 375-381
MSC: Primary 43A15; Secondary 43A22
DOI: https://doi.org/10.1090/S0002-9939-1985-0806074-X
MathSciNet review: 806074
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We strengthen and improve theorems of Choquet-Deny and of Foguel concerning convolution equations and iterates of convolution of a measure to all algebras $ {A_p}(G)$ and all locally compact groups. Furthermore, we improve results of H. P. Rosenthal on ideals of $ A(G)$ to the algebras $ {A_p}(G)$ and show that some hold for amenable groups but not for free nonabelian groups. Finally, we improve a (possibly) weak version of a theorem of Gilbert on projections onto some subspaces of $ {L^\infty }(G)$ to all locally compact groups.


References [Enhancements On Off] (What's this?)

  • [1] G. Choquet and J. Deny, Sur l'équation de convolution $ \mu = \mu * \sigma $, C. R. Acad. Sci. Paris 250 (1960), 799-801. MR 0119041 (22:9808)
  • [2] P. Eymard, L'algebre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 0228628 (37:4208)
  • [3] A. Figa-Talamanca and M. Picardello, Multiplicateurs de $ A(G)$ qui ne sont pas dans $ B(G)$, C. R. Acad. Sci. Paris Ser. A 227 (1973), 117-119. MR 0333597 (48:11922)
  • [4] S. R. Foguel, On iterates of convolutions, Proc. Amer. Math. Soc. 47 (1975), 368-370. MR 0374816 (51:11012)
  • [5] J. E. Gilbert, On projections of $ {L^\infty }(G)$ onto translation-invariant subspaces, Proc. London Math. Soc. 19 (1969), 69-88. MR 0244705 (39:6019)
  • [6] -, On a strong form of spectral synthesis, Ark. Mat. 7 (1969), 571-575. MR 0278008 (43:3740)
  • [7] E. E. Granirer, Some results on $ {A_p}(G)$ submodules of $ P{M_p}(G)$, Colloq. Math. (to appear). MR 891283 (88f:43008)
  • [8] C. Herz, Harmonic synthesis for subgroups, Ann. Inst. Fourier (Grenoble) 23 (1973), 91-123. MR 0355482 (50:7956)
  • [9] M. Leinert, Multiplication gewisser discreter Gruppen, Studia Math. 52 (1974), 149-158. MR 0355480 (50:7954)
  • [10] Francoise Lust, L'espace des fonctions presque-periodiques dont le spectre est contenu dans un ensemble compact denombrable a la propriété de Schur, Colloq. Math. 41 (1979), 273-284. MR 591934 (81m:43011)
  • [11] Anthony To-Ming Lau, Semigroups of operators on dual Banach spaces, Proc. Amer. Math. Soc. 54 (1976), 393-396. MR 0493507 (58:12507)
  • [12] S. Massaheb, A note on Fourier transforms, Bull. London Math. Soc. 11 (1979). MR 535786 (80f:43018)
  • [13] T. Ramsey and Yitzhak Weit, Ergodic and mixing properties of measures on locally compact abelian groups, Proc. Amer. Math. Soc. 92 (1984), 519-520. MR 760937 (86b:43014)
  • [14] B. M. Schreiber, On the coset ring and strong Ditkin set, Pacific J. Math. 32 (1970), 805-812. MR 0259502 (41:4140)
  • [15] -, Measures with bounded convolution powers, Trans. Amer. Math. Soc. 151 (1970), 405-431. MR 0264335 (41:8931)
  • [16] M. Takesaki and N. Tatsuma, Duality and subgroups. II, J. Funct. Anal. 11 (1972), 184-190. MR 0384995 (52:5865)
  • [17] A. Lau and V. Losert, $ {W^ * }$-closed complemented invariant subspaces of $ {L^\infty }(G)$ and amenable locally compact groups (submitted).
  • [18] H. P. Rosenthal, Projections onto translation invariant subspaces of $ {L^p}(G)$, Mem. Amer. Math. Soc. No. 63 (1966). MR 0211198 (35:2080)
  • [19] -, Some recent discoveries in the isomorphic theory of Banach spaces, Bull. Amer. Math. Soc. 84 (1978), 803-831. MR 499730 (80d:46023)
  • [20] E. E. Granirer, On some spaces of linear functionals on the algebras $ {A_p}(G)$, for locally compact groups, Colloq. Math. (to appear). MR 891504 (88k:43006)
  • [21] M. A. Picardello, Lacunary sets in discrete noncommutative groups, Boll. Un. Mat. Ital. 4 (1973), 494-508. MR 0344804 (49:9543)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A15, 43A22

Retrieve articles in all journals with MSC: 43A15, 43A22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0806074-X
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society